MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888541019P
Medical Device Problem Codes Misconnection (1399); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, after three months of insertion, during dialysis, 15 minutes after the patient's cvc (central venous catheter) connected to the machine lines following the due procedures described in the protocol of dialysis cvc management, the patient's catheter was disconnected from the machine bloodline (same brand) causing a blood leak.There was a leak from the blue (venous) luer adapter but no crack observed.The device was not broken, but the nurse stated that it did not have a secure tightening.There was no blood loss, if not in an insignificant amount, it only contaminated the connection.The nurse noted that in performing the line connection maneuver to the cvc, the thread of both lumens (venous and arterial) remains stained with blood, with slight dripping on the gauze sterile that wraps around the ends of the cvc.They leave the connections on sight so that if there should be a blood loss or disconnection, there were ready to intervene.The treatment was proceeded and completed.The caps of the attachment and detachment kit (combi stopper) was utilized.It was also mentioned that the luer attack did not make a full turn prior to use.Flushing was done and the result was no problems noted.The catheter was not repaired.It was also stated that amuchina med 0.05% was used as the cleaning agent on the device and it was compressed for three to four minutes then it was disconnected to clean the part and they put a dry agarza with a plaster on top.They typically utilized sodium hypochlorite 0.05% to clean the adapters.The insertion site was cleaned with sodium hypochlorite 0.05% prior to product placement.No ointment used.They loosen or tighten the device by only hands and no instrument used.The catheter was not repaired previously.Blood transfusion was not required.No intervention/treatment required as a result of the event.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key12243252
Report Number3009211636-2021-00182
Device Sequence Number17237578
Product Code MSD
UDI-Device Identifier10884521158498
UDI-Public10884521158498
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number8888541019P
Device Catalogue Number8888541019P
Device Lot Number2009300115
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer07/27/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1